Calculus of Variations and Geometric Measure Theory
home | mail | papers | authors | news | seminars | events | open positions | login

G. Catino - C. B. Ndiaye

Integral pinching results for manifolds with boundary

created by catino on 24 Nov 2008
modified on 28 Dec 2010

[BibTeX]

Published Paper

Inserted: 24 nov 2008
Last Updated: 28 dec 2010

Journal: Ann. Sc. Norm. Super. Pisa Cl. Sci.
Volume: 9
Pages: 785-813
Year: 2010

Abstract:

We prove that some Riemannian manifolds with boundary under an explicit integral pinching are spherical space forms. Precisely, we show that $3$-dimensional Riemannian manifolds with totally geodesic boundary, positive scalar curvature and an explicit integral pinching between the $L^2$-norm of their scalar curvature and the $L^2$-norm of their Ricci tensor are spherical space forms with totally geodesic boundary. Moreover, we prove also that $4$-dimensional Riemannian manifolds with umbilic boundary, positive Yamabe invariant and an explicit integral pinching between the total integral of their $(Q,T)$-curvature and the $L^2$-norm of their Weyl curvature are spherical space forms with totally geodesic boundary. As a consequence of our work, we show that a certain conformally invariant operator which plays an important role in Conformal Geometry has a trivial kernel and is non-negative if the Yamabe invariant is positive and verifies a pinching condition together with the total integral of the $(Q,T)$-curvature. As an application of the latter spectral analysis, we show the existence of conformal metrics with constant $Q$-curvature, constant $T$-curvature, and zero mean curvature under the latter assumptions.


Download:

Credits | Cookie policy | HTML 4.0.1 strict | CSS 2.1